Carbocaine Vs Lidocaine

Discussion in 'Dental Restoration' started by Carabiniero8, Jun 14, 2013.

  1. Carabiniero8

    Carabiniero8

    Joined:
    Jun 14, 2013
    Messages:
    1
    I recently switched dentists. I have every confidence in my new dentist, he is experienced and I trust him. About a month ago, I had a routine 2-sided dental filling. Because I once had a reaction to anesthetic with epinephrine at my previous dentist's office (racing heart, twitching arms & legs), I asked the new dentist to use an alternative anesthetic. He used carbocaine to which I had a really strong negative reaction (this did not happen at my old dentist's after she stopped using epinephrine). I started feeling funny after one shot, but then he needed to administer a second shot because I was not going numb quickly enough. After the second shot, I nearly fainted and everything went black, though I was still semi-aware of what was going on around me, but could not open my eyes and heard loud ringing in my ears. He needed to administer oxygen to help me breathe. It was the first time I had such a reaction to any drug anywhere! I was never scared to go to the dentist before, especially for a routine filling, but I am now really nervous! I have to get another filling next week, and I can't decide whether I should ask him to use Lidocaine, which contains epinephrine, or stick with carbocaine. I checked with my old dentist who moved out of town, and he said that he would have either used lidocaine or carbocaine. My question is - does lidocaine ALWAYS come with epinephrine?

    Is it possible that because I did not have much to eat that day, I somehow had a much stronger than normal reaction to carbocaine? Is carbociane supposed to go into your bloodstream, or does it stay localized to the jaw bone? If it's not supposed to go into your blood stream could it have somehow gotten into mine anyway, either by accident or because the doctor accidentally gave me a shot into the wrong area?

    Feeling your brain slowly shutting down on you is an extremely scary feeling and I would rather bear physical pain than go through that again, so I just really want to figure out what went wrong and make sure it does not happend again!

    Any input would be much appreciated! Thanks!
     
    Carabiniero8, Jun 14, 2013
    #1
    1. Advertising

Want to reply to this thread or ask your own question?

It takes just 2 minutes to sign up (and it's free!). Just click the sign up button to choose a username and then you can ask your own questions on the forum.
Similar Threads
  1. Gado

    Effects of Lidocaine

    Gado, Jul 11, 2005, in forum: Dental Archive
    Replies:
    10
    Views:
    735
Loading...

Share This Page